MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH VIPER2 STRAIGHT ROD480MM, COCR; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 196789480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code kwp; kwq; mnh; mni; osh.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date, on (b)(6) 2018 an initial spinal fusion with expedium system was performed treating kyphosis.The rod was implanted between stryker¿s connectors without surgical delay.On (b)(6) it was reported that the rod was broken, and the breakage was located beneath the transverse rod connector in l3.Pseudo articulation was confirmed, too.On (b)(6) a revision procedure succeeded.The rod in question, the transverse rod connector and the stryker¿s connectors were removed, and replacements were deployed without any issue.The patient is hospitalized and stable.Concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown); unknown setscrews (part# unknown, lot# unknown, quantity unknown); unknown mon 5.5mm trc w/body, 40mm (part# 177440040, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) viper2 straight rod480mm, cocr.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could not be confirmed as the images did not clearly display a breakage in the plates.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed., viper2 straight rod480mm, cocr (part.No: 196789480, lot.No: gm46538,) was returned and received at us cq.Upon visual inspection at cq, it is observed that the rod was broken.The fracture surface appears homogenous without any voids and dark spots.The rod was also observed to be bent.The broken piece was returned at cq.Thus, the complaint is being confirmed.The complaint condition was confirmed for the viper2 straight rod480mm, cocr (part.No: 196789480, lot.No: gm46538).No definitive root cause cannot be determined for the broken rod.It is possible that the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number: gm46538 was released in a single batch.Batch1: lot were released on 09 nov 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.A review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number: gm46538 was released in a single batch.Batch1: lot were released on 09 nov 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided.The image(s) was reviewed, and the complaint condition could not be confirmed as the images did not clearly display a breakage in the plates.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: a review of the receiving inspection (ri) for viper2 straight rod480mm, cocr was conducted identifying that lot number gm46538 was released in a single batch.Batch1: lot qty of (b)(4) units were released on nov 09, 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 STRAIGHT ROD480MM, COCR
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10252771
Report Number1526439-2020-01312
Device Sequence Number16315967
Product Code NKB
UDI-Device Identifier10705034295275
UDI-Public10705034295275
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111136
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196789480
Device Catalogue Number196789480
Device Lot NumberGM46538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/02/2020
07/21/2020
08/25/2020
09/01/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/21/2020
08/13/2020
08/28/2020
09/01/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MON 5.5MM TRC W/BODY, 40MM; UNKNOWN LOCKING/SET SCREWS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR